Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 9, NWS Bismarck, ND

March 17, 2014McHenry County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 17, 2014, 12:03 PM CDT for McHenry County, North Dakota. It took effect at Mar 20, 2014, 4:00 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 17, 2014, 12:03 PM CDT (17:03 UTC)
In effect from
Mar 20, 2014, 4:00 PM CDT
Expired
Mar 21, 2014, 4:00 PM CDT
In force
24 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

County McHenry County, ND

The radar

The Minot AFB radar (KMBX), 29 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Souris River near Bantry (BANN8). The gauge peaked at 10.72 ft at Mar 21, 2014, 10:00 PM CDT.

actionminormoderate500100003/1703/1803/1903/2003/2103/22
Action stage
1439 ft
Minor stage
1440 ft
Moderate stage
1441 ft
Major stage
1443 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05122000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WGUS43 KBIS 171703
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1203 PM CDT MON MAR 17 2014

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY.
FOR THE SOURIS RIVER BASIN INCLUDING BANTRY...MINOR FLOODING IS 
FORECAST.

.RUNOFF FROM MELTING SNOW DURING THE WARM WEATHER OF LAST WEEK IN 
THE SOUTHERN SOURIS RIVER BASIN IS MAKING ITS WAY DOWNSTREAM. FLOOD 
STAGE IS EXPECTED TO BE REACHED LATE THURSDAY EVENING IN THE SOURIS 
RIVER NEAR BANTRY.


NDC049-182303-
/O.NEW.KBIS.FL.W.0009.140320T2100Z-000000T0000Z/
/BANN8.1.SM.140320T2100Z.140321T0600Z.000000T0000Z.NO/
1203 PM CDT MON MAR 17 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOURIS RIVER NEAR BANTRY
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE
* AT 11AM MONDAY THE STAGE WAS...6.7 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.2 FEET BY EARLY FRIDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 11.0 FEET...FLOOD WATERS AFFECT FARMLAND OR WOODED AREAS
  IN REFUGE. DUE TO RELATIVE FLATNESS OF THE AREA WITHIN REACH OF THE
  GAGE, A RATHER LARGE AREA BECOMES FLOODED. DAMAGE IS TO CROPS AND 
  FARM BUILDINGS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   TUE    WED    THU    FRI    SAT

SOURIS RIVER BASIN
 BANTRY       11  6.7 MON 11 AM   8.1    9.8   10.8   11.2   11.2


LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076      

$$
AJS
6 follow-up statements
190 
WGUS83 KBIS 180158
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT MON MAR 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY 
 
  SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY 
FOR THE SOURIS RIVER BASIN INCLUDING TOWNER...BANTRY...MINOR FLOODING 
IS OCCURRING AND IS EXPECTED TO CONTINUE.

.A STEADY RISE IN THE SOURIS RIVER NEAR TOWNER SHOULD NOW BE 
NOTICEABLE AS RUNOFF GENERATED IN THE VELVA AND VERENDRYE AREA 
LAST WEEK MAKES ITS WAY DOWNSTREAM. THIS RUNOFF IS ALSO MAKING 
ITS WAY DOWNSTREAM TO BANTRY AND FLOOD STAGE IS EXPECTED TO BE 
REACHED LATE WEDNESDAY AFTERNOON IN THE SOURIS RIVER NEAR BANTRY.

THE CURRENT WEATHER FORECAST SUGGESTS A FAIRLY GENTLE MELT PATTERN 
FOR EARLY PART OF THE WEEK WITH COOLER TEMPERATURES SHUTTING THE 
MELT DOWN AGAIN BY THE COMING WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

&&

NDC049-190158-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/TOWN8.1.SM.000000T0000Z.140318T1200Z.000000T0000Z.NO/
858 PM CDT MON MAR 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT 12:00 PM MONDAY THE STAGE WAS 53.4 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 53.7 FEET BY 
  TOMORROW MORNING THEN BEGIN FALLING.
* IMPACT...AT 54.0 FEET...FLOOD PROBLEMS BEGIN, AGRICULTURAL LAND AND 
  MEADOWS AFFECTED. MODERATE FLOOD STAGE.

&&


             FLD  OBSERVED       FORECASTS (7PM) 
LOCATION     STG  STG DAY/TIME   TUE    WED    THU    FRI    SAT 

SOURIS RIVER BASIN
 TOWNER       52 53.4 MON 12 PM  53.7   53.7   53.7   53.7   53.7 

LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
      4821 10045 4807 10085      

$$

NDC049-190158-
/O.EXT.KBIS.FL.W.0009.140319T2200Z-000000T0000Z/
/BANN8.1.SM.140319T2200Z.140322T1800Z.000000T0000Z.NO/
858 PM CDT MON MAR 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR BANTRY.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  8:00 PM MONDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.9 FEET BY SATURDAY EARLY AFTERNOON.
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 11.5 FEET...WATER BEGINS CROSSING THE ROAD SEVERAL 
  HUNDRED FEET TO THE LEFT OF THE BRIDGE. NO TOWNS OR MAJOR ROADS ARE
  FLOODED.

&&


             FLD  OBSERVED       FORECASTS (7PM) 
LOCATION     STG  STG DAY/TIME   TUE    WED    THU    FRI    SAT 

SOURIS RIVER BASIN
 BANTRY       11  7.6 MON 8 PM    9.7   11.1   11.7   11.8   11.9 

LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076      

$$
WAA
819 
WGUS83 KBIS 181534
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1034 AM CDT TUE MAR 18 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  SOURIS RIVER NEAR TOWNER AND BANTRY AFFECTING MCHENRY COUNTY. 
FOR THE SOURIS RIVER BASIN INCLUDING TOWNER...BANTRY...MINOR FLOODING
IS OCCURRING AND IS EXPECTED TO CONTINUE.

.THE SOURIS RIVER NEAR TOWNER AND BANTRY CONTINUES ITS RISE. MINOR FLOOD 
STAGE HAS ALREADY BEEN REACHED NEAR TOWNER WITH BANTRY REACHING FLOOD 
STAGE LATE WEDNESDAY TO EARLY THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC049-192134-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/TOWN8.1.SM.140316T1800Z.140318T1800Z.000000T0000Z.NO/
1034 AM CDT TUE MAR 18 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT 12:00 PM MONDAY THE STAGE WAS 53.4 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 53.7 FEET BY THIS
  AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 54.0 FEET...FLOOD PROBLEMS BEGIN, AGRICULTURAL LAND AND 
  MEADOWS AFFECTED. MODERATE FLOOD STAGE.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

SOURIS RIVER BASIN
 TOWNER       52 53.4 MON 12 PM  53.7   53.7   53.7   53.7   53.6


LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
      4821 10045 4807 10085      


$$

NDC049-192133-
/O.CON.KBIS.FL.W.0009.140319T2200Z-000000T0000Z/
/BANN8.1.SM.140319T2200Z.140322T1800Z.000000T0000Z.NO/
1034 AM CDT TUE MAR 18 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR BANTRY.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10:00 AM TUESDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.9 FEET BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 11.5 FEET...WATER BEGINS CROSSING THE ROAD SEVERAL 
  HUNDRED FEET TO THE LEFT OF THE BRIDGE. NO TOWNS OR MAJOR ROADS ARE
  FLOODED.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

SOURIS RIVER BASIN
 BANTRY       11  9.1 TUE 10 AM  10.6   11.5   11.8   11.8   11.9


LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076      

$$
981 
WGUS83 KBIS 190222
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT TUE MAR 18 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA... 

  SOURIS RIVER NEAR TOWNER AND BANTRY AFFECTING MCHENRY COUNTY 

FOR THE SOURIS RIVER BASIN INCLUDING TOWNER AND BANTRY...MINOR FLOODING 
IS OCCURRING NEAR TOWNER AND IS FORECAST TO OCCUR NEAR BANTRY. 

.THE SOURIS RIVER NEAR TOWNER AND BANTRY CONTINUES ITS RISE. MINOR FLOOD 
STAGE HAS ALREADY BEEN REACHED NEAR TOWNER WITH BANTRY REACHING FLOOD 
STAGE LATE WEDNESDAY TO EARLY THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

&&

NDC049-200222-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/TOWN8.1.SM.140316T1800Z.140317T1700Z.000000T0000Z.NO/
922 PM CDT TUE MAR 18 2014

THE FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR TOWNER. 
* UNTIL FURTHER NOTICE. 
* AT 10:00 AM TUESDAY THE STAGE WAS 53.3 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL REMAIN NEAR 53.3 FEET. 
* IMPACT...AT 53.0 FEET...NO SIGNIFICANT FLOOD PROBLEMS. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

SOURIS RIVER BASIN
 TOWNER       52 53.3 TUE 10 AM  53.3   53.3   53.3   53.3   53.2


LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
      4821 10045 4807 10085


$$

NDC049-200222-
/O.CON.KBIS.FL.W.0009.140319T2200Z-000000T0000Z/
/BANN8.1.SM.140319T2200Z.140322T1800Z.000000T0000Z.NO/
922 PM CDT TUE MAR 18 2014

THE FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR BANTRY. 
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE. 
* AT 8:00 PM TUESDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.9 FEET BY SATURDAY EARLY AFTERNOON. 
* IMPACT...AT 11.5 FEET...WATER BEGINS CROSSING THE ROAD SEVERAL 
  HUNDRED FEET TO THE LEFT OF THE BRIDGE. NO TOWNS OR MAJOR ROADS 
  ARE FLOODED. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

SOURIS RIVER BASIN
 BANTRY       11  9.7 TUE 8 PM   11.1   11.7   11.8   11.9   11.9


LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076


$$
804 
WGUS83 KBIS 191607
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1107 AM CDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY 
FOR THE SOURIS RIVER BASIN INCLUDING TOWNER...BANTRY...MINOR FLOODING
IS OCCURRING AND IS EXPECTED TO CONTINUE.

.THE SOURIS RIVER NEAR TOWNER IS AT...OR NEAR...ITS PEAK FOR THIS ROUND 
OF HIGH WATER AND WILL REMAIN NEAR THIS STAGE FOR THE NEXT SEVERAL DAYS. 
WHILE THERE IS A LITTLE UNCERTAINTY ASSOCIATED WITH HOW MUCH WATER WILL 
SOAK INTO THE FLOOD PLAIN AND AFFECT THE EVENTUAL CREST...IT STILL HAS A 
WAYS TO GO BEFORE IT REACHES ITS PEAK FOR THIS BOUT OF HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC049-202207-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/TOWN8.1.SM.140316T1800Z.140317T1700Z.000000T0000Z.NO/
1107 AM CDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 53.4 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 53.4 FEET.
* IMPACT...AT 53.0 FEET...NO SIGNIFICANT FLOOD PROBLEMS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 TOWNER       52 53.4 WED 9 AM   53.4   53.4   53.3   53.3   53.3


LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
      4821 10045 4807 10085      

$$

NDC049-202207-
/O.EXT.KBIS.FL.W.0009.140320T2100Z-000000T0000Z/
/BANN8.1.SM.140320T2100Z.140321T0600Z.000000T0000Z.NO/
1107 AM CDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR BANTRY.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.2 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 11.0 FEET...FLOOD WATERS AFFECT FARMLAND OR WOODED AREAS
  IN REFUGE. DUE TO RELATIVE FLATNESS OF THE AREA WITHIN REACH OF THE
  GAGE, A RATHER LARGE AREA BECOMES FLOODED. DAMAGE IS TO CROPS AND 
  FARM BUILDINGS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 BANTRY       11 10.1 WED 10 AM  10.7   11.2   11.2   11.1   11.1


LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076      


$$
AJS
359 
WGUS83 KBIS 200121
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

  SOURIS RIVER NEAR TOWNER AND BANTRY AFFECTING MCHENRY COUNTY 

FOR THE SOURIS RIVER BASIN INCLUDING TOWNER...BANTRY...MINOR FLOODING 
IS OCCURRING OR FORECAST TO OCCUR. 

.THE SOURIS RIVER NEAR TOWNER IS AT...OR NEAR...ITS PEAK FOR THIS ROUND 
OF HIGH WATER AND WILL REMAIN NEAR THIS STAGE FOR THE NEXT SEVERAL DAYS. 
AT BANTRY...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THURSDAY 
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

&&

NDC049-210121-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/TOWN8.1.SM.140316T1800Z.140317T1700Z.000000T0000Z.NO/
821 PM CDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 53.4 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY INTO EARLY NEXT 
  WEEK. 
* IMPACT...AT 53.0 FEET...NO SIGNIFICANT FLOOD PROBLEMS.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 TOWNER       52 53.4 WED 9 AM   53.4   53.4   53.3   53.3   53.3


LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
      4821 10045 4807 10085      

$$

NDC049-210121-
/O.CON.KBIS.FL.W.0009.140320T2100Z-000000T0000Z/
/BANN8.1.SM.140320T2100Z.140321T0600Z.000000T0000Z.NO/
821 PM CDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR BANTRY.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.2 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 11.0 FEET...FLOOD WATERS AFFECT FARMLAND OR WOODED AREAS
  IN REFUGE. DUE TO THE RELATIVE FLATNESS OF THE AREA WITHIN REACH OF THE
  GAGE...A RATHER LARGE AREA BECOMES FLOODED. DAMAGE IS TO CROPS AND 
  FARM BUILDINGS.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 BANTRY       11 10.3 WED 7 PM   11.1   11.2   11.1   11.1   11.0


LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076      

$$

RPK/ACOOP
026 
WGUS83 KBIS 201644
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1144 AM CDT THU MAR 20 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING BANTRY...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.THE HIGH WATER OBSERVED UPSTREAM IN THE VERENDRYE TO TOWNER AREA IS 
STRETCHING OUT AND NO LONGER APPEARS TO BE CAUSING A SIGNIFICANT 
ENOUGH RISE NEAR BANTRY TO REACH FLOOD STAGE. THE SOURIS RIVER WILL 
REMAIN HIGH NEAR BANTRY FOR SEVERAL DAYS...BUT IS NO LONGER EXPECTED 
TO EXCEED FLOOD STAGE.

&&

NDC049-201714-
/O.CAN.KBIS.FL.W.0009.000000T0000Z-140320T1644Z/
/BANN8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1144 AM CDT THU MAR 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SOURIS RIVER NEAR BANTRY.
* AT 11:00 AM THURSDAY THE STAGE WAS 10.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.4 FEET.  THE 
  RIVER WILL FALL TO 10.3 FEET BY .
* IMPACT...AT 11.0 FEET...FLOOD WATERS AFFECT FARMLAND OR WOODED AREAS
  IN REFUGE. DUE TO RELATIVE FLATNESS OF THE AREA WITHIN REACH OF THE
  GAGE, A RATHER LARGE AREA BECOMES FLOODED. DAMAGE IS TO CROPS AND 
  FARM BUILDINGS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 BANTRY       11 10.4 THU 11 AM  10.3   10.3   10.3   10.2   10.2

LAT...LON 4875 10088 4875 10080 4852 10039 4845 10037
      4845 10047 4860 10076      

$$
AJS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 17, 10:06 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 17, 10:06 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1006 AM CDT MON MAR 17 2014

.UPDATE...
ISSUED AT 1006 AM CDT MON MAR 17 2014

THE LATEST MODEL RUNS CONTINUE TO PUSH THE PRECIPITATION CHANCES
FARTHER SOUTH TODAY AND TONIGHT THAN PREVIOUS RUNS WOULD SUGGEST.
AS A RESULT...UPDATED THE FORECAST TO TREND DRYER FOR THE NORTHERN
COUNTIES...MAINLY FROM BURKE AND WARD COUNTIES EAST TO THE TURTLE
MOUNTAIN REGION.

ALSO UPDATED THE FORECAST TO ADD SCATTERED MORNING SPRINKLES OVER
THE JAMES RIVER BASIN BASED ON CURRENT RADAR OBS/TRENDS.
OTHERWISE...PRECIPITATION CHANCES SHOULD BEGIN INCREASING FROM
WEST TO EAST LATER TODAY. THE THERMAL PROFILE OVER WESTERN AND
CENTRAL NORTH DAKOTA APPEARS CONDUCIVE FOR ALL LIQUID
PRECIPITATION TODAY. AS A RESULT...REMOVED MENTION OF A WINTRY MIX
AND/OR FREEZING RAIN FROM TODAY'S FORECAST.

FURTHERMORE...IF THE WEAKER/FARTHER SOUTH TREND CONTINUES WITH THE
SYSTEM EXPECTED TO EFFECT THE REGION TODAY AND TONIGHT...SNOW
AMOUNTS WILL LIKELY BE A LOT LOWER THAN PREVIOUSLY THOUGHT. WILL
WAIT UNTIL THE 12Z RUNS ARE IN TO MAKE A NEW SNOW FORECAST...BUT
CURRENT THINKING IS THAT IT WILL BE LESS THAN 1 TO 2 INCHES SOUTH.

UPDATE ISSUED AT 708 AM CDT MON MAR 17 2014

EARLY MORNING RADAR MOSAIC SHOWS RADAR RETURNS GRADUALLY
DISSIPATING ACROSS NORTH DAKOTA. THE DECREASE IN PRECIPITATION
SHOULD BE SHORT LIVED WITH THE LATEST RAP / HRRR SUGGESTING THE
NEXT ROUND OF RAIN WILL BEGIN IN THE WEST LATER THIS
MORNING...BEFORE SPREADING INTO THE CENTRAL PART OF THE STATE
THIS AFTERNOON. BASED ON THIS GENERAL IDEA...HAVE DECREASED POPS
SUBSTANTIALLY OVER THE NEXT SEVERAL HOURS...BUT RAMP THEM UP AGAIN
QUICKLY THIS AFTERNOON. HAVE SOME CONCERN POPS COULD BE TOO HIGH
IN THE NORTH IF THE DEFORMATION AXIS / PRECIPITATION SETS UP AS
PER THE RAP...AND ALREADY DECIDED TO MAKE SMALL ADJUSTMENTS TO
REFLECT THAT AS WELL.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY AFTERNOON)
ISSUED AT 423 AM CDT MON MAR 17 2014

THE MAIN FORECAST CHALLENGE WILL BE DETERMINING THE PRECIP TYPES
ASSOCIATED WITH A LOW PROGGED TO AFFECT THE REGION THROUGH TUESDAY.

CURRENT PRECIPITATION EXTENDED FROM THE NORTHWEST CORNER OF THE
STATE SOUTHEAST TO BISMARCK TO LINTON/ELLENDALE. WARM ADVECTION
BEHIND A WARM FRONT WAS KEEPING SURFACE TEMPERATURES IN THE 30S
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. PRECIPITATION WAS MAINLY
RAIN...BUT SUSPECT A FEW SPOTS OF FREEZING RAIN - THOUGH NOTHING
WIDESPREAD.

CONFIDENCE IN MORNING/AFTERNOON TIMING OF DEVELOPMENT OF RAIN IS
LOW...BUT MODELS IN GENERAL AGREEMENT THAT A BAROCLINIC ZONE WILL
DEVELOP FROM MONTANA EASTWARD INTO WESTERN NORTH DAKOTA...DEVELOPING
NORTH OF A LOW WHICH WILL DEVELOP OVER WYOMING/WESTERN SOUTH DAKOTA.
MAINLY RAIN THIS MORNING AND AFTERNOON WITH TEMPERATURES REACHING
INTO THE UPPER 30S FAR NORTH AND TO THE LOWER 50S FAR SOUTH.

AS THE LOW DEEPENS AND WINDS BECOME NORTHEAST ACROSS THE
STATE...COLD AIR FROM THE NORTH WILL BE PULLED INTO NORTH
DAKOTA...AND RAIN WILL CHANGE TO SNOW DURING THE LATE AFTERNOON
NORTH...AND DURING THE EARLY EVENING SOUTH. EVENING/OVERNIGHT HOURS
LOOKS TO BE THE TIME FOR THE HEAVIEST AMOUNT OF
PRECIPITATION...MAINLY A TENTH OR TWO OF AN INCH OF PRECIPITATION.
THIS TRANSLATES TO AN INCH OR TWO OF SNOW MAINLY ALONG AND SOUTH OF
INTERSTATE 94. BY DAYBREAK TUESDAY THE LOW WILL HAVE DEVELOPED INTO
IOWA/NEBRASKA AND MOST PRECIPITATION WILL BE SOUTH AND EAST OF THE
FORECAST AREA. THUS TUESDAY WILL HAVE JUST A CHANCE OF LINGERING
SNOW SHOWERS.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 423 AM CDT MON MAR 17 2014

THE LONG TERM PERIOD WILL FEATURE THE PASSING OF SEVERAL UPPER
WAVES...EACH OF WHICH COULD BRING LIGHT PRECIPITATION TO WESTERN
AND CENTRAL NORTH DAKOTA. THE FIRST WAVE ARRIVES ALREADY TUESDAY
NIGHT IN THE WESTERN PART OF THE STATE...AND THEN CROSSES THE
REGION ON WEDNESDAY.

THE POTENTIALLY STRONGEST WAVE THROUGH THE LONG TERM PERIOD WILL
IMPACT THE FORECAST AREA IN THE THURSDAY / FRIDAY TIME FRAME...HOWEVER
THERE ARE STILL DIFFERENCE AMONGST THE 00Z GFS AND ECMWF REGARDING
THE TIMING. FOR NOW WILL FOLLOW A BLENDED APPROACH FOR POPS WHICH
WILL BRING A CHANCE OF PRECIPITATION STARTING THURSDAY...LASTING
INTO FRIDAY.

THE WEEKEND WILL HAVE YET ANOTHER WAVE MOVING THROUGH THE
REGION...HOWEVER THE 00Z GFS AND ECMWF BOTH SUGGEST IT WILL BE
RELATIVELY WEAK...SO ANY PRECIPITATION AMOUNTS WOULD BE VERY LIGHT.

REGARDING POTENTIAL PRECIPITATION TYPES...OVERALL FAVORED SNOW...BUT
WARMER TEMPERATURES IN THE DAYTIME COULD LEAD TO RAIN AT TIMES
MIXING IN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 708 AM CDT MON MAR 17 2014

LIGHT RAIN AND LOWERING CIGS TO MVFR EXPECTED TO DEVELOP NEAR KISN
AND SPREAD TO KMOT/KBIS/KDIK BY 18Z...AND TO KJMS BY 00Z. RAIN
CHANGING TO SNOW AT KMOT/KISN AROUND 21-00Z AND AT KDIK/KBIS/KJMS
00-02Z. MVFR CIGS ALL TAF SITES AFT 00Z. CIGS BECOMING IFR AT
KDIK/KBIS/KJMS WITH LIGHT SNOW.

&&

.HYDROLOGY...
ISSUED AT 423 AM CDT MON MAR 17 2014

NOTE...ICE IS AFFECTING MANY CREEKS AND RIVERS AND UNTIL THAT ICE
CLEARS...SIGNIFICANT FLUCTUATIONS IN WATER LEVELS ARE LIKELY.

FLOOD WARNINGS ARE IN EFFECT FOR THESE AREAS...IN THE MISSOURI
RIVER BASIN...

THE MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE
COUNTIES. MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE
UNTIL THE RIVER NEAR WILLISTON BECOMES FREE OF ICE.

IN THE SOURIS RIVER BASIN...

SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY. MINOR FLOODING
IS FORECAST BY LATE TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...JV
LONG TERM...CK
AVIATION...JV
HYDROLOGY...TM/AJS
Hazardous weather outlook, Mar 17, 4:35 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT MON MAR 17 2014

NDZ001>005-009>013-017>023-025-180945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-
435 AM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN TODAY CHANGING TO SNOW LATE AFTERNOON INTO THE EVENING.

MULTIPLE FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI AND
SOURIS RIVER BASINS. DETAILS AT WWW.WEATHER.GOV/BIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>037-040>048-050-051-180945-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
435 AM CDT MON MAR 17 2014 /335 AM MDT MON MAR 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN TODAY CHANGING TO SNOW TONIGHT. 1 TO 2 INCHES OF WET SNOW
POSSIBLE BY DAYBREAK TUESDAY.

MULTIPLE FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI RIVER
BASIN. DETAILS AT WWW.WEATHER.GOV/BIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV/CK

Nearby

River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.